Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Strong martingale convergence of generalized conditional expectations on von Neumann algebras


Authors: Fumio Hiai and Makoto Tsukada
Journal: Trans. Amer. Math. Soc. 282 (1984), 791-798
MSC: Primary 46L50
DOI: https://doi.org/10.1090/S0002-9947-1984-0732120-1
MathSciNet review: 732120
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Accardi and Cecchini generalized the concept of conditional expectations on von Neumann algebras. In this paper we give some conditions for strong convergence of increasing or decreasing martingales of Accardi and Cecchini's conditional expectations.


References [Enhancements On Off] (What's this?)

  • [1] L. Accardi and C. Cecchini, Conditional expectations in von Neumann algebras and a theorem of Takesaki, J. Funct. Anal. 45 (1982), 245-273. MR 647075 (84j:46088)
  • [2] H. Araki, On the equivalence of the KMS condition and the variational principle for quantum lattice systems, Comm. Math. Phys. 38 (1974), 1-10. MR 0475531 (57:15132)
  • [3] H. Araki and A. Kishimoto, On clustering property, Rep. Math. Phys. 10 (1976), 275-281. MR 573229 (81i:46084)
  • [4] N. Dang-Ngoc, Pointwise convergence of martingales in von Neumann algebras, Israel J. Math. 34 (1979), 273-280. MR 570886 (81g:46091)
  • [5] G. G. Emch, Nonabelian special $ K$-flows, J. Funct. Anal. 19 (1975), 1-12. MR 0448102 (56:6412)
  • [6] -, Generalized $ K$-flows, Comm. Math. Phys. 49 (1976), 191-215. MR 0434287 (55:7254)
  • [7] U. Haagerup, The standard form of von Neumann algebras, Math. Scand. 37 (1975), 271-283. MR 0407615 (53:11387)
  • [8] F. Hiai, Martingale type convergence of modular automorphism groups on von Neumann algebras, preprint 1982. MR 743841 (85j:46115)
  • [9] E C. Lance, Martingale convergence in von Neumann algebras, Math. Proc. Cambridge Philos. Soc. 84 (1978),47-56. MR 489568 (80d:46115)
  • [10] Ş. Stratila, Modular theory in operator algebras, Editura Academiei & Abacus Press, Tunbridge Wells, 1981. MR 696172 (85g:46072)
  • [11] M. Takesaki, Tomita's theory of modular hilbert algebras and its applications, Lecture Notes in Math., vol. 128, Springer-Verlag, Berlin and New York, 1970. MR 0270168 (42:5061)
  • [12] -, Conditional expectations in von Neumann algebras, J. Funct. Anal. 9 (1972), 306-321. MR 0303307 (46:2445)
  • [13] M. Tsukada, Strong convergence of martingales in von Neumann algebras, Proc. Amer. Math. Soc. 88 (1983), 537-540. MR 699429 (85b:46076)
  • [14] H. Umegaki, Conditional expectation in an operator algebra, Tôhoku Math. J. 6 (1954), 177-181. MR 0068751 (16:936b)
  • [15] -, Conditional expectation in an operator algebra, II, Tôhoku Math. J. 8 (1956), 86-100. MR 0090789 (19:872b)
  • [16] A. Van Daele, A Radon Nikodym theorem for weights on von Neumann algebras, Pacific J. Math. 61 (1975), 527-542. MR 0410408 (53:14158)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 46L50

Retrieve articles in all journals with MSC: 46L50


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1984-0732120-1
Keywords: Conditional expectation, martingale, Tomita-Takesaki theory, faithful normal semifinite weight, nonabelian $ K$-flow
Article copyright: © Copyright 1984 American Mathematical Society

American Mathematical Society